U.S. doctors online nowAsk doctors free
VA
A 20-year-old female asked:

Will i get withdrawals from desipramine if i go from 150mg to 75mg in one day?

3 doctor answers5 doctors weighed in
Dr. Edward Kuhnley
Child Psychiatry 46 years experience
Not necessarily: Withdrawal varies among individuals and may produce nausea, headache, and malaise. Discuss with prescriber first then reduce dose in half for a week, then by another half for a week and so on until gone. Slow the withdrawal if withdrawal effects occur. Advise your prescriber if initial symptoms occur which required desipramine. Best regards.
Dr. Michelle King
Psychiatry 27 years experience
It depends.: Desipramine has a very long half life, so you’re unlikely to have too much trouble, but everyone is different. The best thing to do is monitor yourself carefully for symptoms, and if you notice discomfort alert your prescriber and have him or her slow the taper down. There is no one size fits all. Good luck!
Dr. Michael Blumenfield
Psychiatry 58 years experience
Most likely not: But if you do just taper more slowly. Should not be a big problem. Of course you may need antidepressant medication so you should be discussing this with your psychiatrist.

Related questions

A member asked:
Does desipramine cause weight gain?
1 doctor answer1 doctor weighed in
A 31-year-old member asked:
Imipramine (tofranil) and desipramine (norpramin), what are these?
1 doctor answer2 doctors weighed in
A 34-year-old member asked:
Clonazepam- 0.5 mg desipramine hcl- 100 mg --same effect?
1 doctor answer3 doctors weighed in
Last updated Feb 21, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.